What should the headache while having accutane feel like?

Im taking accutane for lat 4 months but only 20mg once in 48 hours. Im 31 years n my weight is 47 kgs. I didnt have a headache initially but now(afer 3 months) have a continuous nonstop headache...it increases when i lay in bed. Should i go see a neurologist or just assume it cause of the medicine?

Doctor Answers 1

Isotretinoin Headache

The very concerning headache actually caused by Isotretinoin is called Pseudo Tumor Cerebri.  It is actually quite rare, but if you have the symptoms, you need to stop the medication immediately and call your dermatologist.  The symptoms are an unrelenting headache that is not relieved by anti-inflammatory medications such as ibuprofen and the headache will continue as long as medication is continued.  There is often a visual change with blurred vision.  The headache usually resolves within 1-2 days after stopping the medication.  Certainly, if your headache does not stop after several days off the medication, you should contact your primary physician.


Washington DC Dermatologist

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.